Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Theory of Probability and Mathematical Statistics
Theory of Probability and Mathematical Statistics
ISSN 1547-7363(online) ISSN 0094-9000(print)

 

Necessary and sufficient condition for the Lamperti invariance principle


Authors: Alfredas Rackauskas and Charles Suquet
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 68 (2003).
Journal: Theor. Probability and Math. Statist. 68 (2004), 127-137
MSC (2000): Primary 60F17; Secondary 60B12
Published electronically: May 24, 2004
MathSciNet review: 2000642
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(X_i)_{i\geq 1}$ be an i.i.d. sequence of random variables with null expectation and variance one, $S_n:= X_1+\dots + X_n$, and $\xi_n$ the random polygonal line with vertices $(k/n,S_k)$, $k=0,1,\dots,n$. By a theorem of Lamperti (1962), if $X_1$ has a moment of order $p>2$, then $n^{-1/2}\xi_n$ weakly converges to the standard Brownian motion $W$ in the Hölder space $H_\alpha$ for $\alpha<1/2-1/p$. We prove that a necessary and sufficient condition for the $H_\alpha$-weak convergence of this process to $W$ is that $\mathsf{P}(\vert X_1\vert>t)=o(t^{-p(\alpha)})$, where $p(\alpha)=1/(1/2-\alpha)$. As an illustration, we present an application to the change point detection under the epidemic alternative.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 60F17, 60B12

Retrieve articles in all journals with MSC (2000): 60F17, 60B12


Additional Information

Alfredas Rackauskas
Affiliation: Vilnius University, Department of Mathematics, Naugarduko 24, Lt-2006 Vilnius, Lithuania
Email: Alfredas.Rackauskas@maf.vu.lt

Charles Suquet
Affiliation: Université des Sciences et Technologies de Lille, Laboratoire de Mathématiques Appliquées F.R.E. CNRS 2222, Bât. M2, U.F.R. de Mathématiques, F-59655 Villeneuve d’Ascq Cedex France
Email: Charles.Suquet@univ-Lille1.fr

DOI: http://dx.doi.org/10.1090/S0094-9000-04-00601-5
PII: S 0094-9000(04)00601-5
Received by editor(s): April 4, 2002
Published electronically: May 24, 2004
Additional Notes: Research supported by a cooperation agreement CNRS/LITHUANIA (4714).
Article copyright: © Copyright 2004 American Mathematical Society